Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 5, 2019, 4:03 PM EDT for Emanuel County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2019, 4:03 PM EDT (20:03 UTC)
- Expired
- Jul 5, 2019, 4:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Emanuel County, GA
The radar
The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2022 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
395
WWUS82 KFFC 052003
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT Fri Jul 5 2019
GAZ086-052030-
Emanuel GA-
403 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL COUNTY UNTIL 430 PM
EDT...
At 403 PM EDT...a strong thunderstorm was over Swainsboro. This storm
was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Twin City, Stillmore, Oak Park, Nunez, Modoc, Lexsy and
George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3256 8207 3256 8208 3252 8215 3248 8218
3243 8219 3240 8221 3241 8233 3261 8242
3271 8225 3257 8207
TIME...MOT...LOC 2003Z 324DEG 4KT 3257 8229
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:29 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 5, 2:29 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 229 PM EDT Fri Jul 5 2019 .SHORT TERM /Tonight through Saturday Night/... Convection has developed already this afternoon in the moist/unstable airmass in place. The best instability is currently along the AL/GA state line. PWATS remain high, just under two inches. With average BL flow 10kt or less, slow moving heavy rainers are anticipated. The pattern should not change much for tomorrow, with PWATS just slightly higher. A modified sounding for this afternoon would show a decent inverted V structure, so an isolated damaging wind gust cannot be ruled out. Forecast soundings for tomorrow afternoon show the same setup. As usual, frequent lightning strikes will also be a hazard. Mid to late afternoon should be the greatest cover of storms. With the atmos so moist/unstable, have a hard time removing all pops from the forecast overnight. Have left in isolated shra/tsra tonight and tomorrow night. Apparent T values remain just below 105 degrees, for now both this afternoon and tomorrow afternoon. Any slight change in T or Td values could require the issuance of a Heat Advisory...mainly along and south of Athens to Columbus. NListemaa .LONG TERM /Sunday through Friday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... The long term period begins with high pressure southwest of the area, with a trough approaching from the west. At this point, models look to close the low as it pushes south into our area. This will help to enhance chances for precipitation on Sunday through Wednesday. This system will continue to be the focus through the end of the long term as the low moves into the Gulf on Wednesday and remains there before moving back inland later in the forecast. Being this far out in the forecast, this system will continue to be monitored for any tropical development. Overall, showers and thunderstorms are expected daily, although mainly in the afternoons and evenings. At least chance pops have been included most afternoons with some areas of likely pops included on Sunday through Tuesday. Precipitable water values are also expected to be fairly high through several days of the long term period, with values ranging from about 1.8 to 2.5 inches at times. As a result, heavy rain will be possible with any thunderstorms. Otherwise, high temperatures through the extended will be a few degrees above average with temps in the upper 80s to lower 90s. Low temperatures are still running about 2 to 7 degrees above normal with temps in the mid 60s to lower 70s. Heat indices will also continue to be monitored through the extended as several days are showing heat indices approaching heat advisory criteria (105 degrees). Reaves && .AVIATION... 18Z Update... Convection has started to develop early this afternoon and will continue through the evening hours. The tempo group will likely have to be extended for ongoing convection. The clouds are a bit pessimistic for the first couple of hours but bkn VFR conditions are expected for the majority of the afternoon. Winds are also an issue, they have been light east all morning. Outside of any thunderstorms, winds should flop back over to the west side with speeds 5kt or less for the afternoon. May go vrb overnight with bkn/ovc IFR. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 73 90 72 91 / 60 50 40 40 Atlanta 74 90 74 90 / 50 40 40 60 Blairsville 67 84 66 84 / 50 50 40 60 Cartersville 71 92 71 91 / 50 30 30 70 Columbus 76 93 75 93 / 50 40 30 60 Gainesville 72 88 72 89 / 60 40 40 60 Macon 74 91 74 93 / 60 50 50 50 Rome 72 92 71 91 / 40 30 30 60 Peachtree City 73 91 72 91 / 50 40 30 60 Vidalia 74 90 74 92 / 60 50 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....BDL AVIATION...NListemaa
Hazardous weather outlook, Jul 5, 9:30 AM EDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 930 AM EDT Fri Jul 5 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 930 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered to numerous thunderstorms are expected this afternoon and evening. Scattered strong thunderstorms can be expected and isolated severe storms are also possible. The most likely hazards will be damaging winds, frequent lightning and heavy rainfall. Small hail will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms are expected each day with most storms in the afternoon and evening hours. Some strong storms can be expected and isolated severe storms cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 5, 3:34 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
334 PM EDT Fri Jul 5 2019
GAZ085-086-052000-
Emanuel GA-Johnson GA-
334 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EMANUEL AND EASTERN
JOHNSON COUNTIES UNTIL 400 PM EDT...
At 334 PM EDT...a strong thunderstorm was over Kite, or 11 miles
northwest of Swainsboro. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Kite.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3270 8260 3277 8250 3268 8237 3258 8253
TIME...MOT...LOC 1934Z 328DEG 1KT 3268 8251
WIND...40MPHSpecial weather statement, Jul 5, 3:42 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT Fri Jul 5 2019
GAZ074-076-085-052015-
Jefferson GA-Washington GA-Johnson GA-
342 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...EASTERN
WASHINGTON AND NORTHEASTERN JOHNSON COUNTIES UNTIL 415 PM EDT...
At 342 PM EDT...a strong thunderstorm was over Bartow, or 11 miles
southwest of Louisville...moving south at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Wadley and Bartow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3282 8236 3282 8240 3281 8242 3280 8242
3279 8241 3278 8241 3276 8259 3295 8258
3297 8243 3283 8236
TIME...MOT...LOC 1942Z 342DEG 6KT 3286 8250
WIND...40MPHSpecial weather statement, Jul 5, 3:51 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
351 PM EDT Fri Jul 5 2019
GAZ091-052015-
Marion GA-
351 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 415 PM EDT...
At 351 PM EDT...a strong thunderstorm was over Brantley, or over
Buena Vista...moving south at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Buena Vista, Putnam, Brantley, Doyle and Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3224 8457 3223 8462 3223 8463 3238 8463
3241 8451 3225 8441
TIME...MOT...LOC 1951Z 346DEG 6KT 3234 8456
WIND...40MPHSpecial weather statement, Jul 5, 3:52 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
352 PM EDT Fri Jul 5 2019
GAZ078-052030-
Harris GA-
352 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS COUNTY UNTIL
430 PM EDT...
At 352 PM EDT...a strong thunderstorm was over Valley...moving south
at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
This storm will remain over mainly rural areas of southwestern Troup
and northwestern Harris Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3287 8514 3287 8507 3272 8500 3270 8512
3272 8512 3274 8511 3274 8513 3276 8514
3277 8514 3278 8512 3281 8517 3283 8517
3285 8515 3286 8518
TIME...MOT...LOC 1952Z 346DEG 6KT 3282 8519
WIND...40MPHSpecial weather statement, Jul 5, 3:54 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
354 PM EDT Fri Jul 5 2019
GAZ025-035-052030-
Jackson GA-Barrow GA-
354 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON AND NORTHWESTERN
BARROW COUNTIES UNTIL 430 PM EDT...
At 354 PM EDT...a strong thunderstorm was over Hoschton, or near
Winder...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Jefferson, Braselton, Hoschton, Chateau Elan and County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3407 8359 3399 8377 3411 8383 3411 8382
3417 8372
TIME...MOT...LOC 1954Z 324DEG 5KT 3409 8373
WIND...40MPHSpecial weather statement, Jul 5, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT Fri Jul 5 2019
GAZ086-052030-
Emanuel GA-
403 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL COUNTY UNTIL 430 PM
EDT...
At 403 PM EDT...a strong thunderstorm was over Swainsboro. This storm
was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Twin City, Stillmore, Oak Park, Nunez, Modoc, Lexsy and
George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3256 8207 3256 8208 3252 8215 3248 8218
3243 8219 3240 8221 3241 8233 3261 8242
3271 8225 3257 8207
TIME...MOT...LOC 2003Z 324DEG 4KT 3257 8229
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:18 PM EDT | Special Weather Statement | FFC | Newton | 27 min |
| Jul 4, 9:42 PM EDT | Special Weather Statement | FFC | Newton | 33 min |
| Jul 4, 9:59 PM EDT | Special Weather Statement | FFC | Newton | 16 min |
| Jul 5, 11:54 AM EDT | Special Weather Statement | FFC | White | 36 min |
| Jul 5, 1:27 PM EDT | Special Weather Statement | FFC | Lumpkin | 33 min |
| Jul 5, 2:39 PM EDT | Special Weather Statement | FFC | Muscogee | 36 min |
| Jul 5, 2:41 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
| Jul 5, 3:06 PM EDT | Special Weather Statement | FFC | Barrow | 24 min |
| Jul 5, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 35 min |
| Jul 5, 3:19 PM EDT | Special Weather Statement | FFC | Laurens | 26 min |
| Jul 5, 3:21 PM EDT | Special Weather Statement | FFC | Hall | 24 min |
| Jul 5, 3:28 PM EDT | Special Weather Statement | FFC | Fulton | 32 min |
| Jul 5, 3:30 PM EDT | Special Weather Statement | FFC | Barrow | 30 min |
| Jul 5, 3:33 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| Jul 5, 3:34 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Jul 5, 3:42 PM EDT | Special Weather Statement | FFC | Jefferson | 33 min |
| Jul 5, 3:51 PM EDT | Special Weather Statement | FFC | Marion | 24 min |
| Jul 5, 3:52 PM EDT | Special Weather Statement | FFC | Harris | 38 min |
| Jul 5, 3:54 PM EDT | Special Weather Statement | FFC | Barrow | 36 min |
| Jul 5, 4:13 PM EDT | Special Weather Statement | FFC | Washington | 32 min |
| Jul 5, 4:34 PM EDT | Special Weather Statement | FFC | Jackson | 26 min |
| Jul 5, 4:37 PM EDT | Special Weather Statement | FFC | Gwinnett | 23 min |
| Jul 5, 4:49 PM EDT | Special Weather Statement | FFC | Webster | 11 min |
| Jul 5, 5:48 PM EDT | Special Weather Statement | FFC | Bibb | 27 min |
| Jul 5, 6:03 PM EDT | Special Weather Statement | FFC | Floyd | 27 min |
| Jul 5, 6:08 PM EDT | Special Weather Statement | FFC | Cherokee | 37 min |
| Jul 5, 6:11 PM EDT | Special Weather Statement | FFC | Catoosa | 34 min |
| Jul 5, 6:21 PM EDT | Special Weather Statement | FFC | Spalding | 24 min |
| Jul 5, 6:23 PM EDT | Special Weather Statement | FFC | Henry | 37 min |
| Jul 5, 6:24 PM EDT | Special Weather Statement | FFC | Bartow | 36 min |
| Jul 5, 6:26 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Jul 5, 6:28 PM EDT | Special Weather Statement | FFC | Wilkes | 32 min |
| Jul 5, 6:36 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Paulding | 24 min |
| Jul 5, 6:40 PM EDT | Special Weather Statement | FFC | Fayette | 35 min |
| Jul 5, 6:51 PM EDT | Special Weather Statement | FFC | Clayton | 9 min |
| Jul 5, 6:53 PM EDT | Special Weather Statement | FFC | Lamar | 37 min |
| Jul 5, 6:57 PM EDT | Special Weather Statement | FFC | Greene | 33 min |
| Jul 5, 6:58 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 32 min |
| Jul 5, 7:00 PM EDT | Special Weather Statement | FFC | Houston | 30 min |
| Jul 5, 7:01 PM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Jul 5, 7:03 PM EDT | Special Weather Statement | FFC | Douglas | 27 min |
| Jul 5, 7:05 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Jul 5, 7:14 PM EDT | Special Weather Statement | FFC | Douglas | 31 min |
| Jul 5, 7:16 PM EDT | Special Weather Statement | FFC | Pike | 29 min |
| Jul 5, 7:17 PM EDT | Special Weather Statement | FFC | Fayette | 28 min |
| Jul 5, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 23 min |
| Jul 5, 7:25 PM EDT | Special Weather Statement | FFC | Oglethorpe | 35 min |
| Jul 5, 7:30 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Jul 5, 7:31 PM EDT | Special Weather Statement | FFC | Union | 29 min |
| Jul 5, 7:36 PM EDT | Special Weather Statement | FFC | Crawford | 24 min |
| Jul 5, 7:46 PM EDT | Special Weather Statement | FFC | Pike, Spalding | 14 min |
| Jul 5, 7:47 PM EDT | Special Weather Statement | FFC | Douglas | 13 min |
| Jul 5, 7:49 PM EDT | Special Weather Statement | FFC | Monroe | 26 min |
| Jul 5, 7:51 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Lamar, Monroe | 24 min |
| Jul 5, 7:53 PM EDT | Special Weather Statement | FFC | Fayette | 37 min |
| Jul 5, 7:59 PM EDT | Special Weather Statement | FFC | Peach | 31 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.